ADVERTISEMENT
ADVERTISEMENT

Q. Why am I having recurrent generalized itching that relieves on taking Cetirizine?

Answered by
Dr. Shalini Patodiya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 25, 2018

Hi doctor,

I have itching problem in the whole body since last six months. When I take the Cetirizine tablet for this then it is fine for 4 to 5 days after that it again occurs.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

It seems you have chronic urticaria. In more than 50 % of cases, the cause is unknown. The rest of the patients it can be due to any infection anywhere in body or thyroid problems or diabetes, etc. I suggest you get the following tests done. CBC with ESR, S.TSH, S.T3, S.T4. Also, please note if it gets precipitated due to some stimuli such as sweat, exercise, cold, etc. Follow up with the above reports.

Hi doctor,

Thank you so much.

#

Hi,

Welcome back to icliniq.com.

You are welcome.

Thank you doctor,

I have done all the test complete health package two months back. More details about the presenting complaint include itching problem in the whole body on a regular basis when I take Cetirizine. It will be fine for 3 to 4 days and after that itching problem is the same. Itching is there in legs, arms, neck, shoulder, and hands. Previous history of the same issue. And I am also tired, have dry mouth, sore throat and cough are coming on a regular basis. Current medications include only Cetirizine tablet two times in the week. Past medications of the same issue: Nothing.

#

Hello,

Welcome back to icliniq.com.

Your lipid profile is deranged. you should see an MD medicine for the same (attachment removed to protect patient identity). Your vitamin D levels are low. For this, you can start the following treatment, capsule Dvion 60,000 units, one capsule every week for four weeks. This will take care of your Vitamin D levels. This should improve your weakness. As far as your urticaria is concerned, I cannot find any reason in the reports. As I said earlier 50 % of the chronic urticaria cases are idiopathic. That is, no cause can be found. In such cases, regular medication is advised for a long period of time. I suggest you take tablet Dazit once daily for six weeks. After six weeks, you can try to stop it and see if the problem has resolved.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My wife has urticaria. Please help.

Hi doctor, My son is 3 years old. His weight is 15 kg. He frequently throws up like once in two days or more. He often complains of a tummy ache and asks for water. Sometimes, water helps but at times it does not and he vomits after that. He is acti...   Read full

My blood report shows ESR count 34 and Hb 10.9. Is there any problem?

Hi doctor, My son is 3 years old. His weight is 15 kg. He frequently throws up like once in two days or more. He often complains of a tummy ache and asks for water. Sometimes, water helps but at times it does not and he vomits after that. He is acti...   Read full

The monocytes and ESR values in my wife's hemogram report are abnormal. Why?

Hi doctor, My son is 3 years old. His weight is 15 kg. He frequently throws up like once in two days or more. He often complains of a tummy ache and asks for water. Sometimes, water helps but at times it does not and he vomits after that. He is acti...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.